Oklahoma, 2007

Hail in Oklahoma, July 15, 2007

July 15, 2007 · NWS TSA · 1 event in 1 county or zone

An isolated severe thunderstorm occurred during the morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated severe thunderstorm occurred during the morning hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 15, 2:55 AM CST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 15, 2:55 AM CST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
355 AM CDT SUN JUL 15 2007

.DISCUSSION...
THE EVOLVING WEATHER PATTERN IS FINALLY BEGINNING TO LOOK LIKE IT
SHOULD AROUND HERE IN SUMMER. AN UPPER RIDGE IS EXPECTED TO EXPAND
ACROSS THE AREA WITH TIME WHICH WILL KEEP PRECIPITATION CHANCES
RELATIVELY LOW. THERE IS STILL A HINT OF A WEAKNESS ALOFT TO OUR
SOUTH WHICH MAY STILL RESULT IN DIURNAL CONVECTION EACH AFTERNOON
OVER THE FAVORED TERRAIN OF NORTHWEST ARKANSAS AND SOUTHEAST
OKLAHOMA.

IN THE SHORT TERM...A WEAK FRONTAL BOUNDARY TO OUR NORTH WILL SAG
SOUTH TO NEAR THE OKLAHOMA/KANSAS BORDER LATER TODAY BEFORE
WASHING OUT. THUNDERSTORMS WHICH FORMED ALONG THE BOUNDARY
SATURDAY AFTERNOON ARE FINALLY SHOWING SIGNS OF DISSIPATING JUST
TO OUR NORTH EARLY THIS MORNING. THE AIRMASS ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS WILL BECOME EXTREMELY UNSTABLE
THIS AFTERNOON JUST SOUTH OF THIS BOUNDARY AND SCATTERED STRONG TO
SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP. WEAK WIND FIELDS WILL
KEEP STORMS RATHER DISORGANIZED SO SEVERE WEATHER WILL BE LIMITED
TO BRIEF DAMAGING WINDS AND HAIL FROM PULSE TYPE STORMS. GUIDANCE
POPS LOOK MUCH TOO LOW THIS AFTERNOON IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS.

THE STORMS MAY CONTINUE WELL INTO THE EVENING SO KEPT POPS GOING
AND EXPANDED THEM SOUTH THIS EVENING SINCE STORM MOVEMENT WILL BE
TOWARDS THE SOUTH.

BY LATE IN THE WEEK INTO NEXT WEEKEND...THE MODELS DISAGREE ON
WHETHER A BACKDOOR COLD FRONT WILL MAKE IT THIS FAR SOUTH. WENT
AHEAD AND EXPANDED SLIGHT CHANCE POPS BACK OVER THE ENTIRE AREA
FOR FRIDAY AND SATURDAY AFTERNOON TO COVER THIS POSSIBILITY.

TEMPERATURES WILL REMAIN NEAR PERSISTENCE MOST OF THE WEEK WITH
LITTLE DAY TO DAY CHANGE EXPECTED. DID NOT STRAY FAR FROM GUIDANCE
TEMPERATURES THE NEXT COUPLE DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   94  72  95  72 /  20  20  10  10
FSM   94  70  95  72 /  20  20  20  10
MLC   93  68  94  70 /  10  20  10  10
BVO   94  67  95  68 /  30  20  10  10
FYV   90  65  91  66 /  30  20  20  10
BYV   90  67  91  68 /  30  20  20  10
MKO   93  70  94  70 /  20  20  10  10
MIO   92  69  93  70 /  30  20  10  10
F10   93  69  94  70 /  20  20  10  10
HHW   92  69  93  70 /  10  20  20  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.

&&

SHORT TERM...17
LONG TERM....05

PLATE
Hazardous weather outlook, Jul 15, 6:12 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
712 AM CDT SUN JUL 15 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
712 AM CDT SUN JUL 15 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MAINLY NORTH OF A TULSA TO FAYETTEVILLE LINE.
        ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
EARLY THIS MORNING A WEAK COLD FRONT WAS LOCATED JUST SOUTHEAST
OF A KANSAS CITY TO EMPORIA TO WITCHITA LINE.  THIS BOUNDARY WILL
LIKELY REMAIN NORTH OF NORTHEAST OKLAHOMA...BUT WILL BE CLOSE ENOUGH
THAT STORMS THAT FORM ALONG IT WILL AFFECT OUR AREA. A FEW SUCH
STORMS WERE OCCURRING THIS MORNING. THIS MORNINGS STORMS HAVE
BEEN SEVERE AT TIMES. THEY ARE EXPECTED TO WEAKEN WITH TIME.

HOWEVER..STRONG HEATING WITH TEMPERATURES REACHING THE MID 90S WILL
MAKE THE INSTABILITY ACROSS THE AREA QUITE STRONG AGAIN THIS
AFTERNOON. ADDITIONAL STORMS WILL LIKELY DEVELOP. WEAK WIND FIELDS
ALOFT WILL MINIMALIZE STORM ORGANIZATION...BUT STRONG SHORT DURATION
STORMS ARE LIKELY WITH HAIL AND DOWNBURST WINDS POSSIBLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
DUE TO THE BRIEF NATURE OF THE EXPECTED SEVERE WEATHER...SPOTTER
ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL DOMINATE THE WEATHER
DURING MUCH OF THE PERIOD WITH ONLY TERRAIN DRIVEN THUNDERSTORMS
EXPECTED DURING THE HEAT OF THE DAY.  THESE STORMS WILL PRIMARILY
BE OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.  THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS OVER THE WHOLE AREA FRIDAY AND
SATURDAY AS A WEAK FRONT MAY TRY TO MOVE INTO THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 15, 5:44 AM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
644 AM CDT SUN JUL 15 2007

OKZ056-057-061-151230-
CRAIG OK-NOWATA OK-ROGERS OK-
644 AM CDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     NORTHEASTERN ROGERS...WESTERN CRAIG AND SOUTHEASTERN NOWATA

AT 644 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF CENTRAILIA...MOVING SOUTH AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...NEW ALLUWE...CHELSEA...BIG
CABIN...WHITE OAK...CENTRALIA AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3683 9520 3686 9537 3653 9563 3653 9522

The radar

The Tulsa radar (KINX), 46 km away, was scanning. The volume nearest the first event began at 12:25 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Rogers

When
July 15, 6:25 AM CST
Where
Rogers County, 8 mi N of Bushyhead
Measured
0.88 in hail
Reported by
Public
Coordinates
36.586, -95.500

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51098.